Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 30, 2013, 1:59 PM EDT for Darke County, Miami County, Shelby County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 1:59 PM EDT (17:59 UTC)
- Expired
- Jun 30, 2013, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Darke County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:35 PM EDT | FLASH FLOOD | 2 W Houston, OH | HIGH WATER FLOWING ACROSS SEVERAL ROADS IN THE RUSSIA AND HOUSTON AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
644
WGUS51 KILN 301759
FFWILN
OHC037-109-149-302100-
/O.NEW.KILN.FF.W.0009.130630T1759Z-130630T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
SOUTHWESTERN SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 500 PM EDT.
* AT 152 PM EDT...RADAR INDICATED THAT A SLOW MOVING THUNDERSTORM
HAS PRODUCED VERY HEAVY RAIN BETWEEN VERSAILLES IN DARKE COUNTY AND
NEWPORT IN SHELBY COUNTY. HEAVY RAIN CONTINUES TO FALL WITH THIS
STORM WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE OVER THE NEXT
HOUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING
TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE THE TOWNS OF
NEWPORT...HOUSTON...AND RUSSIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4034 8452 4036 8434 4026 8426 4020 8422
4015 8423 4016 8435 4020 8447
$$2 follow-up statements
870
WGUS71 KILN 301843
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT SUN JUN 30 2013
OHC037-109-149-302100-
/O.CON.KILN.FF.W.0009.000000T0000Z-130630T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DARKE OH-MIAMI OH-SHELBY OH-
243 PM EDT SUN JUN 30 2013
...FLASH FLOOD WARNING CONTINUES FOR SOUTHWESTERN SHELBY...
NORTHWESTERN MIAMI AND NORTHEASTERN DARKE COUNTIES UNTIL 500 PM
EDT...
AT 240 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT THUNDERSTORMS HAD
PRODUCED VERY HEAVY RAIN IN THE TOWNS OF RUSSIA AND HOUSTON WITH
HIGH WATER FLOWING OVER SEVERAL ROADS IN THE AREA. RADAR INDICATED
THAT HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 INCH POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING
INCLUDE...RUSSIA...HOUSTON...AND LOCKINGTON.
OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...BLOOMER...
HOUSTON...LOCKINGTON...NEWPORT...OSGOOD...POLO...RUSSIA AND
WILLOWDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4034 8452 4036 8434 4026 8426 4020 8422
4015 8423 4016 8435 4020 8447
$$
ASL692
WGUS71 KILN 302100
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT SUN JUN 30 2013
OHC037-109-149-302109-
/O.EXP.KILN.FF.W.0009.000000T0000Z-130630T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DARKE OH-MIAMI OH-SHELBY OH-
500 PM EDT SUN JUN 30 2013
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SHELBY...NORTHWESTERN
MIAMI AND NORTHEASTERN DARKE COUNTIES WILL EXPIRE AT 500 PM EDT...
THE HEAVY RAIN HAS ENDED HOWEVER MINOR FLOODING WILL STILL BE
POSSIBLE ACROSS THE AREA.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 4034 8452 4036 8434 4026 8426 4020 8422
4015 8423 4016 8435 4020 8447
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:42 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 30, 1:42 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 142 PM EDT SUN JUN 30 2013 .SYNOPSIS... A LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION THIS WEEKEND...CAUSING BELOW NORMAL TEMPERATURES. ALSO...EMBEDDED DISTURBANCES WITHIN THIS TROUGH WILL PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. UNSETTLED WEATHER WILL LINGER INTO THE MIDDLE OF NEXT WEEK AS THE TROUGH BEGINS TO WEAKEN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE UPPER LEVEL LOW WILL REMAIN OVER THE LOWER OHIO VALLEY THROUGH THIS AFTERNOON WITH AN ELONGATED TROUGH EXTENDING FROM IT OFF TO THE NORTHEAST. THERE DOES APPEAR TO BE A WEAK SURFACE LOW ASSOCIATED WITH IT...CURRENTLY NEAR CVG. PCPN HAS BEEN ROTATING AROUND THIS THROUGH THE MORNING HOURS...WITH THE MOST WIDESPREAD PCPN REMAINING ACROSS OUR NORTHWESTERN AREAS. SHORTER RANGE HI-RES MODELS ARE SUGGESTING THE BEST CHANCE OF RAIN WILL REMAIN ALONG AND NORTHWEST OF INTERSTATE 71 THROUGH THIS AFTERNOON...IN AREA OF BETTER MID/UPPER LEVEL DEFORMATION AXIS. ELSEWHERE ACROSS OUR AREA...WE ARE STILL SEEING SOME FAIRLY WIDESPREAD STRATUS. ONCE THIS BEGINS TO BURN OFF...WE SHOULD SEE SOME SCT SHOWER/TSTM DEVELOPMENT AS WE BEGIN TO DESTABILIZE. EXPECT PCPN ACROSS OUR NORTHWEST TO BE RATHER SLOW MOVING IN LIGHT FLOW REGIME. THIS COULD LEAD TO SOME LOCALIZED FLOODING ISSUES AS WE HEAD THROUGH THE DAY. MEANWHILE...MID AND DEEP LAYER SHEAR DOES BEGIN TO INCREASE SOMEWHAT FARTHER TO OUR SOUTHEAST SO ANY STORMS THAT DO DEVELOP IN OUR SOUTHEASTERN AREAS SHOULD HAVE A LITTLE MORE MOVEMENT TO THEM...BUT MAY ALSO BE SOMEWHAT STRONGER/MORE ORGANIZED. EXPECT HIGHS TODAY MAINLY IN THE 75 TO 80 DEGREE RANGE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH ELONGATED UPPER LEVEL LOW OVER LOWER MS VLY DRIFTING BACK SLOWLY NORTH INTO THE LOWER OH VLY MONDAY AND THEN RETROGRADING WEST INTO IL TUESDAY. WILL DIMINISH POPS FROM NORTH TO SOUTH TONIGHT TO SLIGHT CHC BY SUNRISE MONDAY WITH THE LOSS OF DAYTIME HEATING. WILL LEAVE THE HIGHEST POPS ACRS THE SOUTH OVERNIGHT. MODELS SOLNS INDICATE THAT SFC TROF AND FAVORABLE AXIS OF LOW LEVEL CONVERGENCE PIVOTS NW BACK MONDAY. WILL INCREASE POPS FROM THE SE TO NW WITH LKLY POPS DEVELOPING BY AFTN. WILL CARRY THE HIGHEST POPS ACRS THE WEST CLOSER TO UPR LOW WHERE BEST INSTBY AROUND 1000 J/KG IS EXPECTED. EXPECT BELOW NORMAL TEMPERATURES TO CONTINUE WITH MONDAYS HIGHS RANGING FROM THE MID 70S NW TO NEAR 80 SE. WILL ALLOW POPS TO DIMINISH MONDAY NIGHT PER OBSERVATION THE PAST SEVERAL NIGHTS DUE TO LOSS OF INSTBY. WILL INCREASE POPS TUESDAY BUT LIMIT MAX TO HIGH CHC ACRS THE WEST WITH THE UPR SUPPORT RETROGRADING WESTWARD. HIGHS ON TUESDAY EXPECTED TO RANGE FROM UPR 70S WEST TO AROUND 80 SOUTHEAST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A CLOSED LOW WILL BE OVER THE LOWER OHIO VALLEY AT THE START OF THE PERIOD. THIS WILL SLOWLY RETROGRADE AND OPEN UP THROUGH THE WEEK. UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE REGION ESPECIALLY DURING THE AFTERNOON AND EVENING. BUT COVERAGE SHOULD PROGRESSIVELY LESSEN THROUGH THURSDAY. SCATTERED MAINLY DIURNAL ACTIVITY WILL STILL BE POSSIBLE FRIDAY AND SATURDAY WITH THE GULF WIDE OPEN AND WEAK DISTURBANCES LIFTING NORTH BETWEEN THE REMNANTS OF THE TROUGH IN THE MIDDLE OF THE COUNTRY AND A BERMUDA HIGH. TEMPERATURES WILL GRADUALLY WARM THROUGH THE PERIOD. THIS WILL BRING HIGHS CLOSER TO NORMAL WITH ABOVE NORMAL LOWS BY THE END OF THE WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MORE WIDESPREAD PCPN HAS REMAINED OFF TO THE NORTHWEST OF THE TAF SITES THROUGH EARLY AFTERNOON. HOWEVER...WE ARE BEGINNING TO DESTABILIZE A LITTLE MORE ELSEWHERE ACROSS THE AREA SO DO EXPECT TO SEE AT LEAST SOME SCT THUNDERSTORM DEVELOPMENT INVOF THE TAF SITES OVER THE NEXT HOUR OR TWO. LOCALIZED MVFR TO POSSIBLY IFR CIGS/VSBYS WILL BE POSSIBLE WITH THESE STORMS. THERE WILL BE SOME DECREASING COVERAGE AS WE LOSE THE DAYTIME HEATING THIS EVENING. MODELS ARE HOWEVER INDICATING THAT SOME SHOWER/POSSIBLY THUNDERSTORM ACTIVITY MAY BE POSSIBLE LATER TONIGHT INTO MONDAY MORNING UNDERNEATH THE UPPER TROUGH. WILL COVER THIS THREAT WITH A VCSH AND ALLOW FOR SOME MVFR CIGS. A SIMILAR PATTERN WILL PERSIST THROUGH THE DAY ON MONDAY WITH DIURNALLY ENHANCED SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD THROUGH THE AFTERNOON HOURS. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...JGL SHORT TERM...AR LONG TERM... AVIATION...JGL
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 524 AM EDT SUN JUN 30 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 524 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A BROAD UPPER LEVEL LOW IN THE AREA WILL LEAD TO SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL ALSO BE CAPABLE OF BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNDER THE CONTINUED INFLUENCE OF UPPER LEVEL LOW PRESSURE SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING ON MONDAY AND TUESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL ALSO BE CAPABLE OF BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 12:21 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD BELLE CENTER 40.51N 83.74W
06/30/2013 LOGAN OH TRAINED SPOTTER
HIGH WATER FROM RUNOFF REPORTED TO MAKE A FEW ROADS IN
THE AREA IMPASSIBLE.
&&
KURZLocal storm report, Jun 30, 1:27 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HEAVY RAIN 3 N HUNTSVILLE 40.49N 83.80W
06/30/2013 M2.00 INCH LOGAN OH TRAINED SPOTTER
RAINFALL AMOUNT OCCURRED IN 30 MINUTES.
&&
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:35 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Jun 30, 4:20 AM EDT | Areal Flood Advisory | ILN | Butler, Darke, Preble | 3 hr |
| Jun 30, 5:50 AM EDT | Special Weather Statement | ILN | Miami | 55 min |
| Jun 30, 11:57 AM EDT | Areal Flood Advisory | ILN | Darke, Miami | 2 hr |
| Jun 30, 12:19 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan | 116 min |
| Jun 30, 1:22 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Hardin, Logan, Miami, Shelby | 3 hr |
| Jun 30, 1:31 PM EDT | Flash Flood Warning | ILN | Logan | 3 hr |
| Jun 30, 1:32 PM EDT | Areal Flood Advisory | ILN | Preble | 3 hr |
| Jun 30, 3:21 PM EDT | Areal Flood Advisory | ILN | Franklin | 114 min |
| Jun 30, 3:25 PM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Jun 30, 4:01 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Jun 30, 5:00 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.